MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was diagnosed with peritonitis, due to failing to place a staysafe end cap on the pd catheter (not a fresenius product) at the termination of treatment.Follow-up with the patients¿ pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2025 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 719 u/l, neutrophils = 62%) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin and ceftazidime for 14 days.The patient¿s peritoneal effluent culture result returned negative for growth; however, the patient¿s vancomycin and ceftazidime were continued.The patient continued to undergo ccpd while hospitalized and was discharged in stable condition on (b)(6) 2025.The patient is recovering from the serious adverse events, and resumed utilizing the same liberty select cycler at home without reported issues.The pdrn attributed causality to a breach in sterility, as the patient failed to place a staysafe end cap on her pd catheter (not a fresenius product) at the end of treatment.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key21927703
Report Number3023981687-2025-00005
Device Sequence Number9021772
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2025
Report Date (Section F) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/22/2025
Device AgeMO
Event Location Home
Date Report to Manufacturer04/29/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA04/29/2025